MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT 20 GA 1.75 IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT 20 GA 1.75 IN; INTRAVASCULAR CATHETER
Model Number 383538
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd nexiva¿ closed iv catheter systems - dual port 20 ga 1.75 in were involved in a serious injury in the form of a change in the course of treatment during use.Due to painful application, multiple patients have requested to have the placement of their iv stopped.It has not been specified whether alternative medical treatment/intervention was sought or received as a result.The following information was provided by the initial reporter: material no.: 383538, batch no.: 9325212.Per email: so i just messed with the 20g.It feels like there's a little lip on the tip of the needle.If you run something over the tip you can feel it catch.It's not like that on the 22's.Nexiva needles 20g 1.75" have been really dull lately.Last few boxes we've had.The lot number 9325212.Help!!!! this isn't ok for our vets! very painful for the patient.Multiple have requested stopping the placement of iv.
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the sample submitted for evaluation.Bd received one 20ga nexiva closed iv catheter system ¿dual port unit within an undamaged opened package from lot number 9325212, reference number 383538.All components are present and intact.Through the visual microscopic evaluation damage was observed on the needle tip.The reported issue was confirmed.This was physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect.Corrective actions, capa#708490, have been initiated to investigate this type of incident and identity the root cause.The dhr for lot number 9325212 has been reviewed.Qn (b)(4) (suspect penetration and drag oos) was initiated and could potentially be related to this incident.
 
Event or Problem Description
It was reported that an unspecified number of bd nexiva¿ closed iv catheter systems - dual port 20 ga 1.75 in were involved in a serious injury in the form of a change in the course of treatment during use.Due to painful application, multiple patients have requested to have the placement of their iv stopped.It has not been specified whether alternative medical treatment/intervention was sought or received as a result.The following information was provided by the initial reporter: material no.: 383538.Batch no.: 9325212.Per email: so i just messed with the 20g.It feels like there's a little lip on the tip of the needle.If you run something over the tip you can feel it catch.It's not like that on the 22's.Nexiva needles 20g 1.75" have been really dull lately.Last few boxes we've had.The lot number 9325212.Help!!!! this isn't ok for our vets! very painful for the patient.Multiple have requested stopping the placement of iv.
 
Event or Problem Description
It was reported that an unspecified number of bd nexiva¿ closed iv catheter systems - dual port 20 ga 1.75 in were involved in a serious injury in the form of a change in the course of treatment during use.Due to painful application, multiple patients have requested to have the placement of their iv stopped.It has not been specified whether alternative medical treatment/intervention was sought or received as a result.The following information was provided by the initial reporter: material no.: 383538 batch no.: 9325212 per email: so i just messed with the 20g.It feels like there's a little lip on the tip of the needle.If you run something over the tip you can feel it catch.It's not like that on the 22's.Nexiva needles 20g 1.75" have been really dull lately.Last few boxes we've had.The lot number 9325212.Help!!!! this isn't ok for our vets! very painful for the patient.Multiple have requested stopping the placement of iv.
 
Additional Manufacturer Narrative
The following information has been updated: b.3.Date of event: (b)(6) 2020.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT 20 GA 1.75 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9923844
Report Number1710034-2020-00241
Device Sequence Number16961860
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number383538
Device Catalogue Number383538
Device Lot Number9325212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
03/11/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/21/2020
05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;